Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Systemic Eczematous Contact Type Dermatitis Medicamentosa Caused By Parabens

Systemic Eczematous Contact Type Dermatitis Medicamentosa Caused By Parabens Abstract To the Editor.— Parabens are a relatively rare cause of allergic contact dermatitis. However, sensitivity to these compounds is of extreme importance because of their widespread use as preservatives in topical and systemic medications. To our knowledge, there has been no previous report of systemic eczematous contact dermatitis due to parabens. Case Report.— A 35-year-old man was recently seen at the Dermatology Clinic, Fitzsimons Army Medical Center, with a mild eczematous dermatitis involving the face, neck, upper extremities, and groin. The patient has been using 0.1% triamcinolone acetonide, 100,000 units/gm nystatin, 0.25% neomycin, and 0.25% gramicidin (Mycolog cream) for ten days prior to his initial visit. An allergic contact dermatitis was suspected and he was treated with triamcinolone acetonide, 0.1% (Kenalog spray) and was patch tested to the standard screening antigens as proposed by the International Contact Dermatitis Research Group. This series contains the common antigens in Mycolog, including neomycin, References 1. Fisher AA: The paraben paradoxes . Cutis 12:830-832, 1973. 2. Aldrete JA, Johnson PA: Allergy to local anesthetics . JAMA 207:356-357, 1969.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Systemic Eczematous Contact Type Dermatitis Medicamentosa Caused By Parabens

Archives of Dermatology , Volume 110 (4) – Oct 1, 1974

Systemic Eczematous Contact Type Dermatitis Medicamentosa Caused By Parabens

Abstract

Abstract To the Editor.— Parabens are a relatively rare cause of allergic contact dermatitis. However, sensitivity to these compounds is of extreme importance because of their widespread use as preservatives in topical and systemic medications. To our knowledge, there has been no previous report of systemic eczematous contact dermatitis due to parabens. Case Report.— A 35-year-old man was recently seen at the Dermatology Clinic, Fitzsimons Army Medical Center, with a mild...
Loading next page...
 
/lp/american-medical-association/systemic-eczematous-contact-type-dermatitis-medicamentosa-caused-by-yBnDUxjwiv
Publisher
American Medical Association
Copyright
Copyright © 1974 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1974.01630100088035
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor.— Parabens are a relatively rare cause of allergic contact dermatitis. However, sensitivity to these compounds is of extreme importance because of their widespread use as preservatives in topical and systemic medications. To our knowledge, there has been no previous report of systemic eczematous contact dermatitis due to parabens. Case Report.— A 35-year-old man was recently seen at the Dermatology Clinic, Fitzsimons Army Medical Center, with a mild eczematous dermatitis involving the face, neck, upper extremities, and groin. The patient has been using 0.1% triamcinolone acetonide, 100,000 units/gm nystatin, 0.25% neomycin, and 0.25% gramicidin (Mycolog cream) for ten days prior to his initial visit. An allergic contact dermatitis was suspected and he was treated with triamcinolone acetonide, 0.1% (Kenalog spray) and was patch tested to the standard screening antigens as proposed by the International Contact Dermatitis Research Group. This series contains the common antigens in Mycolog, including neomycin, References 1. Fisher AA: The paraben paradoxes . Cutis 12:830-832, 1973. 2. Aldrete JA, Johnson PA: Allergy to local anesthetics . JAMA 207:356-357, 1969.Crossref

Journal

Archives of DermatologyAmerican Medical Association

Published: Oct 1, 1974

References